Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 17, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Mar 5, 2009, 2:04 PM EST for Collier County, Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2009, 2:04 PM EST (19:04 UTC)
- Expired
- Mar 5, 2009, 5:54 PM EST
- In force
- 4 hr
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 051904 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 204 PM EST THU MAR 5 2009 ...RED FLAG WARNING IN EFFECT FOR COASTAL COLLIER COUNTY UNTIL 6 PM THIS EVENING... FLZ069-052300- /O.NEW.KMFL.FW.W.0017.090305T1904Z-090305T2300Z/ COASTAL COLLIER- 204 PM EST THU MAR 5 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE COMBINATION OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT AND SURFACE WINDS OF 15 MPH OR HIGHER WILL RESULT IN A INCREASED FIRE DANGER ACROSS COASTAL SECTIONS OF COLLIER COUNTY THIS AFTERNOON AND EVENING. THESE RELATIVE HUMIDITY VALUES BELOW 35 PERCENT ARE ALSO EXPECTED TO PERSIST FOR AT LEAST FOUR HOURS. THEREFORE, A RED FLAG WARNING HAS BEEN ISSUED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
000 WWUS82 KMFL 052254 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 554 PM EST THU MAR 5 2009 ...RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE... FLZ069-060000- /O.CAN.KMFL.FW.W.0017.000000T0000Z-090305T2300Z/ COASTAL COLLIER- 554 PM EST THU MAR 5 2009 ...RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ALLOWED THE RED FLAG WARNING TO EXPIRE. REGIONAL OBSERVATIONS INDICATE THAT RELATIVE HUMIDITIES ACROSS THE WARNING AREA HAVE RISEN ABOVE CRITICAL LEVELS AND ARE EXPECTED TO REMAIN THAT WAY THE REMAINDER OF THE EVENING. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 5, 12:29 PM EST, 1 hour 35 minutes earlier.
Area forecast discussion, Mar 5, 12:29 PM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1229 PM EST THU MAR 5 2009 .AVIATION...VFR CONDITIONS EXPECTED OVER ALL TERMINALS THROUGH 06/18Z. BRIEF PERIOD OF BKN CEILINGS AT 45-50 KTF EXPECTED DUE TO SMALL PATCHES OF LOW/MID LVL CLOUDS BEING ADVECTED WESTWARD FROM THE ATLANTIC. WINDS SHOULD REMAIN FROM THE EAST AT 14 TO 16 KTS BUT DIMINISHING TO ARND 10 KTS AFTER 06/00Z. WNDS WILL INCREASE AGAIN TO ARND 14 KTS BY MID MORNING FRIDAY. && .PREV DISCUSSION... /ISSUED 933 AM EST THU MAR 5 2009/ UPDATE... CURRENT FORECAST REMAINS ON TRACK AND NO CHANGES ARE PLANNED AT THIS POINT. MAIN CONCERN TODAY WILL BE TO MONITOR DEWPOINT TRENDS ACROSS THE WESTERN HALF OF THE SOUTH FL PENINSULA. MODEL FCST SOUNDINGS INDICATE DEWPOINTS COULD POTENTIALLY MIX DOWN INTO THE MID 40S THIS AFTERNOON...AND WITH HIGH TEMPS EXPECTED AROUND 76 OR 77 DEGREES THIS WILL BRING THESE AREAS VERY CLOSE TO RED FLAG CRITERIA SHOULD IT HAPPEN. WILL CONTINUE TO MONITOR TRENDS OVER THE NEXT FEW HOURS TO SEE WHETHER OR NOT A SHORT-FUSED WARNING WILL BE NEEDED. /STRASSBERG PREV DISCUSSION... /ISSUED 624 AM EST THU MAR 5 2009/ AVIATION...VFR CONDITIONS THROUGH THE PERIOD WITH A GENERAL EAST FLOW, HOWEVER THERE WILL BE OCCASIONAL CEILINGS AROUND 3 TO 5K FT. /TINGLER PREV DISCUSSION... /ISSUED 314 AM EST THU MAR 5 2009/ DISCUSSION...HIGH PRESSURE CENTER WILL EXIT THE NORTH CAROLINA COAST LATER TODAY AND SLIDE SOUTHEAST TO ALONG 30N SUNDAY AND 28N LATER MONDAY. IN THE MEANTIME, A MID LEVEL RIDGE OVER THE WESTERN GULF OF MEXICO TODAY WILL MOVE EAST TO BE CENTERED OVER FLORIDA BY SATURDAY AND INTO THE WESTERN ATLANTIC SUNDAY AND MONDAY. THE RESULT WILL BE FAIRLY LOW MEAN RELATIVE HUMIDITIES WITH ONLY LOW LEVEL MOISTURE FROM TIME TO TIME DUE TO EAST FLOW. THE PRESSURE GRADIENT WILL TIGHTEN TODAY AND WONT RELAX UNTIL LATER INTO THE WEEKEND. THE LOW LEVEL FLOW WILL BECOME MORE SOUTHEAST WHEN THE HIGH IS NORTHEAST OF THE AREA LATER IN THE WEEKEND AND EARLY NEXT WEEK. WITH LOW TIDE OVER THE ATLANTIC BEACHES STARTING EARLY TODAY AND ONLY GRADUALLY BECOMING LATER NEXT FEW DAYS, EXPECT WITH THE MODERATE FLOW, A HIGH CHANCE OF RIP CURRENTS THROUGH SATURDAY. CHANCE OF PRECIP. CONTINUES TO BE ALMOST NIL THROUGH EARLY NEXT WEEK. MARINE...EXPECT MODERATE EAST FLOW OVER THE ATLANTIC TODAY THROUGH SATURDAY AND OUTER GULF WATERS THROUGH FRIDAY AND TODAY OVER THE BAY. HIGHEST SEAS WILL BE 6 FEET IN THE ATLANTIC AND 5 FEET OUTER GULF WATERS. SO WE WILL ADVERTISE SCEC FOR THE ATLANTIC, BISCAYNE BAY AND OUTER GULF WATERS. THEN BY THE WEEKEND THE FLOW RELAXES AND EAST WINDS 10 TO 15 KNOTS CAN BE EXPECTED TURNING SOUTHEAST MOST AREAS BY SUNDAY. FIRE WEATHER...CANCELLED FIRE WEATHER WATCH FOR TODAY FOR THE NORTHWEST AREAS. EXPECT ONLY 1 TO 2 HOURS OF MINIMUM RHS BELOW 35 PERCENT TODAY. GRIDDED MOS AND THE LOCAL WRF AGREE WELL WITH THIS AND THE FACT THERE WAS NO LOW RHS MEETING CRITERIA TODAY AND DEW POINTS WILL BE HIGHER, EXPECT NO PROBLEMS. FOR FRIDAY ON, EXPECT NO PROBLEMS EITHER WITH RHS ABOVE CRITICAL THRESHOLDS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 60 76 63 78 / - 0 0 - FORT LAUDERDALE 63 76 65 78 / - 0 - - MIAMI 62 76 63 79 / - 0 - - NAPLES 53 78 58 80 / - 0 0 - && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...65/GS SHORT TERM/AVIATION...47/RHG
Hazardous weather outlook, Mar 5, 3:31 AM EST, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 331 AM EST THU MAR 5 2009 FLZ063-066>075-168-172>174-060400- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 331 AM EST THU MAR 5 2009 ...HIGH RISK OF RIP CURRENTS BROWARD AND MIAMI-DADE COAST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: EAST NORTHEAST WINDS WILL BLOW ACROSS THE COAST OF PALM BEACH, BROWARD, AND MIAMI DADE COUNTIES TODAY, HOWEVER WIND SPEEDS WILL BE GREATEST TO THE SOUTH. WIND SPEEDS OF 16 TO 20 MPH WILL OCCUR ACROSS BROWARD AND MIAMI DADE COUNTIES WHILE SPEEDS OF AROUND 15 MPH WILL BE COMMON IN PALM BEACH. THIS WILL LEAD TO A HIGH RISK OF RIP CURRENTS IN BROWARD AND MIAMI DADE COUNTIES WHILE RISK WILL BE SLIGHTLY LESS ALONG THE ATLANTIC COAST OF PALM BEACH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY A RIDGE OF HIGH PRESSURE WILL REMAIN SITUATED OVER THE ATLANTIC WATERS EAST OF NORTHERN FLORIDA THROUGH THE WEEKEND AND INTO THE MIDDLE OF NEXT WEEK. THIS WILL KEEP SOME RISK OF RIP CURRENTS ALONG THE ATLANTIC SHORE THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 3:35 AM EST | Coastal Flood Statement | MFL | Broward, Miami-Dade | 15 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.